Alert archive / Ohio / River Flood Warnings in 2023
River Flood Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 23, 2023, 12:27 PM EDT for Hancock County, Ohio. It took effect at Mar 23, 2023, 1:43 PM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2023, 12:27 PM EDT (16:27 UTC)
- In effect from
- Mar 23, 2023, 1:43 PM EDT
- Expired
- Mar 24, 2023, 7:49 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.53 ft at Mar 23, 2023, 8:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
683
WGUS41 KCLE 231627
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1227 PM EDT Thu Mar 23 2023
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Eagle Creek Above Findlay affecting Hancock County.
For the Eagle Creek (Hancock)...including Findlay...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1030 PM EDT.
&&
OHC063-240230-
/O.NEW.KCLE.FL.W.0016.230323T1743Z-230324T0400Z/
/FECO1.1.ER.230323T1743Z.230323T1900Z.230323T2200Z.UU/
1227 PM EDT Thu Mar 23 2023
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek Above Findlay.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 9.0 feet, Eagle Creek will overrun its banks and
begin to inundate portions of Fremont and Graceland Avenue. Water
will inundate a field near Rosemont Drive.
* ADDITIONAL DETAILS...
- At 12:00 PM EDT Thursday the stage was 8.8 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 9.1 feet late this afternoon. It
will then fall below flood stage this evening. The river may
rise back above flood stage Saturday morning due to
additional rainfall. Stay tuned for more information.
- Flood stage is 9.0 feet.
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
Greenawalt4 follow-up statements
663
WGUS81 KCLE 231947
FLSCLE
Flood Statement
National Weather Service Cleveland OH
347 PM EDT Thu Mar 23 2023
...The Flood Warning is extended for the following rivers in Ohio...
Eagle Creek Above Findlay affecting Hancock County.
For the Eagle Creek (Hancock)...including Findlay...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM EDT.
&&
OHC063-240600-
/O.EXT.KCLE.FL.W.0016.000000T0000Z-230324T0556Z/
/FECO1.1.ER.230323T1700Z.230323T2100Z.230323T2356Z.UU/
347 PM EDT Thu Mar 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Eagle Creek Above Findlay.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 9.0 feet, Eagle Creek will overrun its banks and
begin to inundate portions of Fremont and Graceland Avenue. Water
will inundate a field near Rosemont Drive.
* ADDITIONAL DETAILS...
- At 3:00 PM EDT Thursday the stage was 9.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 PM EDT Thursday was 9.3 feet.
- Forecast...The river is expected to rise to a crest of 9.5
feet late this afternoon. It will then fall below flood stage
this evening. The river may rise back above flood stage
Saturday morning due to
additional rainfall. Stay tuned for more information.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
Sullivan836
WGUS81 KCLE 240023
FLSCLE
Flood Statement
National Weather Service Cleveland OH
823 PM EDT Thu Mar 23 2023
...The Flood Warning is extended for the following rivers in Ohio...
Eagle Creek Above Findlay affecting Hancock County.
For the Eagle Creek (Hancock)...including Findlay...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 630 AM EDT.
&&
OHC063-241030-
/O.EXT.KCLE.FL.W.0016.000000T0000Z-230324T1156Z/
/FECO1.1.ER.230323T1700Z.230324T0000Z.230324T0556Z.UU/
823 PM EDT Thu Mar 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Eagle Creek Above Findlay.
* WHEN...Until tomorrow morning.
* IMPACTS...At 9.0 feet, Eagle Creek will overrun its banks and
begin to inundate portions of Fremont and Graceland Avenue. Water
will inundate a field near Rosemont Drive.
At 10.0 feet, Water from the Eagle Creek will impact portions of
South Blanchard Street, Brookside Drive, Fremont and Graceland
Streets. The intersections of Beechmont Drive with Fairmont and
Rosemont Drives flood.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Thursday the stage was 9.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM EDT Thursday was 9.5 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight. The river may rise back above
flood stage Saturday morning due to additional rainfall. Stay
tuned for more information.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
Sullivan600
WGUS81 KCLE 240955
FLSCLE
Flood Statement
National Weather Service Cleveland OH
555 AM EDT Fri Mar 24 2023
...The Flood Warning is extended for the following rivers in Ohio...
Eagle Creek Above Findlay affecting Hancock County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 1115 AM EDT.
&&
OHC063-241515-
/O.EXT.KCLE.FL.W.0016.000000T0000Z-230324T1503Z/
/FECO1.1.ER.230323T1700Z.230324T0130Z.230324T0903Z.UU/
555 AM EDT Fri Mar 24 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Eagle Creek Above Findlay.
* WHEN...Until late this morning.
* IMPACTS...At 9.0 feet, Eagle Creek will overrun its banks and
begin to inundate portions of Fremont and Graceland Avenue. Water
will inundate a field near Rosemont Drive.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Friday the stage was 9.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EDT Friday was 9.5 feet.
- Forecast...The river is expected to fall to 7.2 feet late
this morning.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 02/18/2022.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
26223
WGUS81 KCLE 241149
FLSCLE
Flood Statement
National Weather Service Cleveland OH
749 AM EDT Fri Mar 24 2023
...The Flood Warning is cancelled for the following rivers in Ohio...
Eagle Creek Above Findlay affecting Hancock County.
OHC063-241300-
/O.CAN.KCLE.FL.W.0016.000000T0000Z-230324T1149Z/
/FECO1.1.ER.230323T1700Z.230324T0130Z.230324T0920Z.UU/
749 AM EDT Fri Mar 24 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eagle Creek Above Findlay.
* ADDITIONAL DETAILS...
- At 7:00 AM EDT Friday the stage was 8.5 feet.
- Forecast...The river is expected to fall to 7.2 feet late
this morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
26What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 23, 9:31 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 23, 9:31 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 931 AM EDT Thu Mar 23 2023 .SYNOPSIS... A cold front will move southeast across the local area today before stalling across the Ohio Valley tonight through Friday. The front will lift north as a warm front Saturday morning as low pressure tracks northeast across the southern Great Lakes. The low will pass just to the northwest of the area as it pushes a cold front east across the region. High pressure briefly returns Sunday, but the next cold front will approach from the northwest Sunday night. && .NEAR TERM /THROUGH FRIDAY/... On-and-off shower activity continues this morning as a cold front slowly sags south across the Lower Great Lakes. The best chance at seeing any thunderstorm activity appears to be along and south of the US-30 corridor ahead of the cold front. Previous Discussion... First wave of moderate to heavy precip is tapering off/exiting to the east of the local area, however the next wave of moderate to heavy precip will slide into the CWA with a LLJ by around 09Z this morning. Moderate to heavy rain will spread across the local throughout the morning with the heaviest rain likely along and south of Route 30. Embedded elevated thunderstorms are possible primarily in southern communities as well, but do not anticipate any convective hazards beyond a slight chance of small hail. There may be a brief break in shower coverage and/or lull in precip intensity later this morning, but still think that there will at least be light showers and drizzle/mist across most of the area since the atmosphere will be so saturated. Yet another round of showers will develop ahead of the cold front by early afternoon before sweeping southeast across the CWA and exiting to the south this evening. Instability is somewhat limited across most of the area, so have slight chance to low end chance of thunder with the frontal passage. In general, the threat of flooding is relatively low despite QPF values in excess of an inch likely along and south of Route 30 (a quarter of an inch to half an inch is more likely farther north). However, nuisance ponding/minor flooding and rises on the most responsive rivers and creeks are possible. This event will mostly serve as a primer for potential flooding into the weekend. There will be a decent spread of temperatures across the CWA today with highs in the upper 50s to low to mid 60s expected across the southern half of the area and low to mid 50s anticipated closer to the lakeshore. The front will slow and come to a stall to the south of the CWA tonight before wavering north and south through Friday. While most of the area will be spared from the heavy rain, periodic showers are likely across far southern zones through the remainder of the near term period, best chance from roughly Marion County east to Holmes County. Tonight's lows will be in the 30s, with Friday's highs reaching the low to mid 40s. Cool and moist northeast flow off of Lake Erie will likely result in localized temps in the upper 30s near the lakeshore of NW OH. Will need to keep an eye on fog potential in this area. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Will get an efficient influx of low level moisture after 00Z Saturday, and the Friday night period is likely to be the heaviest rain through the period. Frontal system will be quickly tracking northeastward while occluding at the same time. Warm front tracks through around 03Z Saturday with isentropic ascent and pronounced frontogenesis where the greatest coverage and intensity of the rain will occur. After a couple days of off and on rain leading into this scenario, hydrologically this could create problems with total QPF from the near term added in at 1.5 inches north to 3 inches south, and this will be better diagnosed after it can be determined if there is any recharge time with the drier period on Friday. Also helping will be the speed of the system moving to the northeast, and mid/upper level drying in its wake with the cold front moving through after 12-15Z. POPs exit quickly as a result and will be largely dry into Saturday night. Will get fairly warm prior to frontal passage Saturday and should see 60s early in the day prior to the cold frontal passage. Back to the upper 40s/lower 50s Sunday with early in the day sun. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Quite a bit of model spread in the long term, but looking at two possible precipitation makers Monday/Monday night and Wednesday night, however these are relatively low POP/low QPF events in a more zonal flow pattern aloft. Temperatures normal to slightly below normal through the period. && .AVIATION /12Z Thursday THROUGH Monday/... Batch of rain is moving east across the area early this morning resulting in IFR/LIFR ceilings and visibilities. A few terminals have bounced to MVFR/VFR behind this round of precip, which guidance doesn't seem to be handling well. Looking at upstream obs, it looks like this will be a rather short lived improvement as the front nears the local area. Largely expect IFR conditions through this afternoon with pockets LIFR within pockets of heavier rain. A brief break in showers is likely later this morning into the start of the afternoon, but expect additional showers to blossom along the cold front during the afternoon. Ceilings should gradually improve to MVFR and VFR from northwest to southeast behind the front this evening, but another round of rain may enter the area overnight which may throw a wrench into the current forecast. South winds 10 to 15 knots with gusts to 20 to 25 knots will continue through the morning before shifting to the southwest just ahead of the front and then becoming north in the front's wake. Winds will decrease to 6 to 12 knots behind the front. Outlook...Non-VFR possible with periods of rain showers through Saturday. && .MARINE... Southwest winds turn northwesterly 10-15kts today in the wake of a cold front tracking through northwest to southeast bringing wave heights 1-3ft. Warm front sets up to the south of the area Friday with the winds turning northeasterly and increasing to 15-20kts sustained with wave heights increasing to 2-4ft. A warm front comes through Friday night with breezy southwesterly winds behind it 25- 30kts, approaching a potential gale scenario late Saturday into Saturday night. Wave heights in the open water zones reach 5-8ft, then as winds turn westerly Saturday night near gale force, open water wave heights could eclipse 10ft. Small Craft Advisory at the least will be needed during this period. Winds and waves begin to ease Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Kahn/Maines SHORT TERM...26 LONG TERM...26 AVIATION...Maines MARINE...26
Hazardous weather outlook, Mar 23, 4:06 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 406 AM EDT Thu Mar 23 2023 LEZ061-142>149-162>169-240815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 406 AM EDT Thu Mar 23 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds on Lake Erie may approach gale force on Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 406 AM EDT Thu Mar 23 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Several rounds of moderate to localized heavy rainfall may lead to a minor flood threat through Saturday. The heaviest rainfall threat will be Friday night into Saturday, when the ground is already saturated from earlier rain. Several area rivers will rise to action stage with flooding possible in basins that receive the highest rainfall totals. In addition, southwest winds will gust to 40 to 50 mph on Saturday with the passage of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:33 PM EDT | Gale Watch | CLE | 23 hr | |
| Mar 23, 4:23 PM EDT | Special Weather Statement | CLE | Mahoning | 22 min |
Nearby
River Flood Warnings in Ohio, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.